Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 40, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 25, 2001, 3:06 PM EDT for Eaton County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2001, 3:06 PM EDT (19:06 UTC)
- Expired
- May 25, 2001, 3:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Eaton County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WUUS53 KGRR 251907 SVRGRR MIC045-251930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 PM EDT FRI MAY 25 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EATON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 330 PM EDT * AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF CHARLOTTE...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POTTERVILLE AROUND 320 PM EDT GRESHAM AROUND 325 PM EDT GRAND LEDGE...MULLIKEN AROUND 330 PM EDT LARGE HAIL AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. WDM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:30 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 25, 11:30 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EDT FRI MAY 25 2001 LOOKS LIKE MORE SHOWERS AND THUNDERSTORMS FOR THE AFTERNOON. UPPER LOW OVER IL/IN BORDER...HAS SEVERAL VORT LOBES ROTATING AROUND IT. ONE IS OVER SOUTHEAST LOWER MI...AND THE VORTICITY ADVECTION WITH IT...IS HELPING TO GENERATE THE RAINFALL IN CENTRAL MI. THIS FEATURE IS PROGGED TO LIFT NORTHWARD THIS AFTERNOON...THUS THE AXIS OF RAIN SHOULD LIFT NORTHWARD AS WELL. ANOTHER VORT MAX NEAR LAF INDIANA...IS FORECASTED BY THE RUC MODELS TO LIFT INTO SOUTHERN LOWER MI DURING THE MID TO LATE AFTERNOON. SOME SUN AHEAD OF THIS FEATURE WILL DESTABILIZE THE ATMOSPHERE FURTHER. THUS...WOULD EXPECTED THE CURRENT AREA OF THUNDERSTORMS NEAR IND...TO LIFT NORTHWARD THIS AFTERNOON AND STRENGTHEN. FORECAST SOUNDINGS SHOW A VERY LOW TROP...24000 FEET AND PUTTING IN A T/TD OF 57/46 YIELDS ABOUT 1000 J/KG. WET BULB ZERO VALUES ARE VERY LOW AS WELL. THUS...SOME MORE ORGANIZED HAIL PRODUCING STORMS COULD DEVELOP AFTER 18Z ESPECIALLY NEAR AND SOUTH OF I94. .GRR...NONE.
In the hours before
Special weather statement, May 25, 12:52 PM EDT, 2 hours 14 minutes before
MIZ037>040-043>046-050>052-056>059-064>067-071>074-261000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1252 PM EDT FRI MAY 25 2001 ...HAZARDOUS WEATHER POTENTIAL STATEMENT FOR THE SOUTHWEST QUARTER OF LOWER MICHIGAN FOR TODAY AND TONIGHT... HAZARDS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHWEST LOWER MICHIGAN. HAIL TO THREE QUARTER INCH DIAMETER WILL BE THE PRIMARY THREAT. THE SLIGHT RISK AREA IS SOUTH OF A HOLLAND TO GRAND RAPIDS...TO LANSING LINE. OTHER STORMS WITH HAIL ARE POSSIBLE FURTHER NORTH...BUT THEY SHOULD REMAIN ISOLATED. IN ADDITION...THESE STORMS WILL BE SLOW MOVING...CAPABLE OF PRODUCING AROUND AN INCH OF RAIN IN AN HOUR IN A FEW LOCATIONS. COLD AIR FUNNELS ARE POSSIBLE AS WELL...AND ANY TOUCHDOWN IS FORECASTED TO BE BRIEF WITH WINDS UNDER 40 MPH. THE STORMS WILL BE MOVING NORTHWEST AT 15 MPH. DISCUSSION... A STUBBORN UPPER LOW CENTERED OVER THE GREAT LAKES REGION WILL NOT MOVE MUCH AT ALL INTO THE WEEKEND...SO THE WEATHER WILL CONTINUE TO BE A BIT COOL AND SHOWERY. THUNDERSTORMS WILL BE POSSIBLE DURING THE MAXIMUM HEATING OF THE DAY IN THE LATE AFTERNOON AND EVENING HOURS. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO FOCUS THE THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING IN SOUTHERN LOWER MICHIGAN. DISPATCHERS... PLEASE NOTIFY YOUR EMERGENCY MANAGERS...THAT STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHWEST QUARTER OF LOWER MICHIGAN. ...HAZARDOUS WEATHER POTENTIAL OUTLOOK FOR SATURDAY THROUGH TUESDAY... HAZARDOUS WEATHER IS NOT EXPECTED IN THE OUTLOOK PERIOD OF SATURDAY THROUGH TUESDAY. THE UPPER LOW WILL REMAIN IN THE AREA RIGHT THROUGH THE WEEKEND...SO CONDITIONS WILL NOT CHANGE MUCH FROM WHAT HAS OCCURRED THE LAST COUPLE DAYS. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:53 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 37 min |
| May 24, 8:55 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 65 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.